MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 305909
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during administration of omalizumab using a bd syringe with safetyglide¿ shielding hypodermic needle, the side barrel of the syringe cracked and the employee was splashed in the eye.Employee sought advice from occupational health but there was no report of medical interventions.
 
Additional Manufacturer Narrative
Two loose 3ml syringes with eclipse needles with no packaging were received by bd canaan (lot number is unknown, catalog # was reported to be 305909).The two syringes were returned with residual medication inside barrel.Based on visual examination of the two returned samples, cracked barrel was observed on both samples from graduation mark 0- 1.No device history record review can be performed as lot number is unknown.Root cause could not be determined.No capa is required.Product defect is confirmed based on sample evaluation performed.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE WITH SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7331285
Report Number1213809-2018-00105
Device Sequence Number18869865
Product Code FMF
UDI-Device Identifier30382903059097
UDI-Public30382903059097
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305909
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;